Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 16, NWS Goodland, KS

May 23, 20088 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska

NWS Goodland, KS issued this wind advisory at May 23, 2008, 4:31 AM CDT for 8 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska. It took effect at May 23, 2008, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 23, 2008, 4:31 AM CDT (09:31 UTC)
In effect from
May 23, 2008, 1:00 PM CDT
Expired
May 23, 2008, 9:00 PM CDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 230931
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
331 AM MDT FRI MAY 23 2008

...WINDY...WARM...AND UNSETTLED CONDITIONS ARE EXPECTED AGAIN TODAY...

.A LARGE AREA OF LOW PRESSURE IS SPINNING OVER THE WESTERN UNITED
STATES WITH STRONG SOUTHERLY FLOW FLOW ACROSS THE SOUTHERN HIGH
PLAINS. THIS STRONG SOUTHERLY FLOW BOTH AT THE SURFACE AND ALOFT
WILL PRODUCE WINDY CONDITIONS AGAIN TODAY ACROSS THE TRI-STATE REGION.

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-231800-
/O.NEW.KGLD.WI.Y.0016.080523T1800Z-080524T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
331 AM MDT FRI MAY 23 2008 /431 AM CDT FRI MAY 23 2008/

...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM
MDT /9 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
8 PM MDT /9 PM CDT/ THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE THROUGH THE MORNING. SUSTAINED WIND
SPEEDS BY MID DAY WILL BE AROUND 30 MPH WITH WIND GUSTS OVER 45
MPH EXPECTED THIS AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

LOCKHART
2 follow-up statements
000 
WWUS73 KGLD 231649
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1049 AM MDT FRI MAY 23 2008

...WINDY CONDITIONS STILL EXPECTED TODAY...

.A DEEPENING AREA OF LOW PRESSURE IN EASTERN COLORADO WILL CAUSE
THE SURFACE PRESSURE GRADIENT TO CONTINUE TO TIGHTEN OVER THE
REGION TODAY. STRONG SOUTHERLY FLOW WILL MIX STRONG WINDS DOWN TO
THE SURFACE ACROSS THE TRI-STATE REGION THIS AFTERNOON AND EARLY
EVENING.

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-240100-
/O.CON.KGLD.WI.Y.0016.080523T1800Z-080524T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
1049 AM MDT FRI MAY 23 2008 /1149 AM CDT FRI MAY 23 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING. 

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON. WIND SPEEDS SHOULD
INCREASE TO 30 MPH WITH GUSTS OVER 45 MPH POSSIBLE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

FS
000 
WWUS73 KGLD 232351
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MDT FRI MAY 23 2008

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-240200-
/O.CON.KGLD.WI.Y.0016.000000T0000Z-080524T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
551 PM MDT FRI MAY 23 2008 /651 PM CDT FRI MAY 23 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING. 

SOUTH WINDS WILL CONTINUE AT 25 TO 40 MPH WITH A FEW HIGHER GUSTS
THIS EVENING. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
MENTZER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at May 23, 1:04 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 23, 1:04 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1204 AM MDT FRI MAY 23 2008

.UPDATE...
814 PM MDT THU MAY 22 2008

MADE A QUICK UPDATE TO FORECAST TO REMOVE WIND HIGHLIGHTS AND FINE
TUNE WATCHES. MORE EXTENSIVE UPDATE WILL BE ISSUED IN THE NEXT
HOUR.
&&

.DISCUSSION...
123 PM MDT THU MAY 22 2008

FORECAST PROBLEMS INTO THE WEEKEND WILL CONTINUE TO REVOLVE AROUND
STRONG WINDS...FIRE WEATHER CONCERNS...AND BOUTS OF SEVERE
THUNDERSTORMS. SATELLITE SHOWING THAT THE AMPLIFICATION PROCESS
CONTINUES. UPPER LOW NOW HAS NOT ONLY CUT OFF OVER THE GREAT BASIN...
BUT HAS ALSO BEGUN TO RETROGRESS. WITH VERY STRONG RIDGE IN THE
EASTERN PACIFIC AND STRONG CENTRAL NORTH AMERICA RIDGE/LARGE
EASTERN NORTH AMERICAN UPPER LOW...CONTINUE TO EXPECT VERY LITTLE
CHANGE IN THE UPPER FLOW.

ON THIS PACKAGE WILL NOT BE ISSUING ANY NEW HIGHLIGHTS. WILL BE TIED
UP WITH SEVERE WEATHER...AND DO NOT WANT TO BURDEN EVENING CREW
WITH UPDATES. WILL HIT THESE PARAMETERS HARD IN THE GRIDS AND
REGULARLY ISSUED PRODUCTS. WILL LET OVERNIGHT CREW DECIDE ON THE
NEED FOR ANY WIND AND FIRE HIGHLIGHTS.

TONIGHT/FRIDAY...DRY LINE HAS SET UP FURTHER SOUTH AND WEST THAN
DEPICTED 24 HOURS AGO. AHEAD OF THIS...LOW LEVEL AIR MASS IS VERY
MOIST WITH DEEP SOUTHERLY FLOW ABOVE THIS BRINGING IN ADDITIONAL
MOISTURE. STRONG SHORTWAVE TROUGH AND JET SEGMENT TO OUR WEST AND
SOUTH WILL MOVE INTO THE AREA THIS AFTERNOON. ALSO EXPECT DIFLUENT
FLOW ALOFT TO SPREAD OVER THE AREA. SO EXPECT WIDESPREAD
THUNDERSTORMS WITH SEVERE WEATHER ALMOST A DEFINITE. ANOTHER CONCERN
IS LOCALLY HEAVY RAINFALL. STORMS THAT FORMED YESTERDAY IN COLORADO
TRAINED OVER THE SAME AREA. EVEN THOUGH STORMS WILL BE MOVING
QUICKLY WOULD EXPECT THE SAME TRAINING AFFECT TODAY WITH A MUCH
MORE MOIST AIR MASS. EXCESSIVE RAINFALL DISCUSSION HAS MENTIONED OUR
AREA. SO IN ADDITION TO THE SEVERE THUNDERSTORMS WILL MENTION HEAVY
RAINFALL AS WELL.

SIMILAR SETUP FOR FRIDAY...AND ALL THE WEATHER DEPENDS ON THE
POSITION OF THE DRY LINE. OBVIOUSLY GREATER POPS WILL BE TO NORTH
AND EAST OF THIS FEATURE. WILL BE CLOSE TO ABOVE WIND ADVISORY
CRITERIA FOR MOST OF THE AREA. SOME PLACES AGAIN MAY GET CLOSE TO
HIGH WIND WARNING. WEST OF THE DRY LINE MAY NEED A FIRE HIGHLIGHT AS
WELL. WILL BE GOING NEAR TO BELOW GUIDANCE.

FRIDAY NIGHT/SATURDAY...POPS WILL BE ORIENTED FOR THE NIGHT
ACCORDING TO THE BOUNDARY POSITION. WILL PROBABLY BE HIGHER OVER THE
NORTHEAST HALF AGAIN. ON SATURDAY...WHEREVER THE DRY LINE IS WILL BE
DETERMINER FOR POPS...AND WILL PUT IN THE APPROPRIATE POPS.

SATURDAY NIGHT/SUNDAY...AGAIN NOT A LOT TIME TO LOOK AT THIS. POPS
CHANCE AND COVERAGE WILL BE DETERMINED BY BOUNDARY POSITION.

SUNDAY NIGHT THROUGH THURSDAY...DID NOT SPEND A LOT OF TIME ON THIS
DUE TO CURRENT AND EXPECTED HAZARDOUS WEATHER. SOME KIND OF
BOUNDARY WILL BE IN...NEAR OR MOVING THROUGH DURING THIS TIME. ALSO
PERIODIC PIECES OF THE JET AND SHORTWAVE TROUGHS MOVING THROUGH IN
SOUTHWEST FLOW ALOFT MAKE FOR SOME KIND OF CHANCE THROUGH THE WHOLE
PERIOD. USED HPC GRIDS AND TWEAKED THEM AT MOST.

THANKS TO ALL FOR COLLABORATION.

BULLER
&&

.AVIATION...
1157 PM MDT THU MAY 22 2008

FOR THE 06Z TAF CYCLE...VFR CONDITIONS TO BEGIN WITH ARE EXPECTED
TO BECOME MVFR...BORDERLINE IFR...AFTER 09Z. BY 16Z...VFR
CONDITIONS WILL RETURN AS STRONG WINDS INCREASE FROM THE SOUTH AND
SOUTHEAST AT 25 TO 30 MPH WITH SOME GUSTS UP TO 45 MPH. BRIEF IFR
CONDITIONS WILL BE POSSIBLE IF A THUNDERSTORM PASSES DIRECTLY OVER
KGLD OR KMCK. AFTER ABOUT 04Z...WINDS ARE EXPECTED TO CALM
SUBSTANTIALLY.

BLM
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

WFO GOODLAND
Hazardous weather outlook, May 22, 2:37 PM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
137 PM MDT THU MAY 22 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231600-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
137 PM MDT THU MAY 22 2008 /237 PM CDT THU MAY 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...DANGEROUS SEVERE WEATHER OUTBREAK LIKELY THIS AFTERNOON...

SUPERCELL THUNDERSTORMS ARE LIKELY WITH LARGE HAIL AND TORNADOES.
STRONG VERTICAL WIND SHEAR AND FAVORABLE INSTABILITY WILL CREATE THE
POTENTIAL FOR A FEW LONG TRACKED TORNADOES. THIS IS A PARTICULARLY
DANGEROUS SITUATION AND PEOPLE ACROSS THE TRI STATE AREA SHOULD BE
PREPARED FOR POTENTIALLY DANGEROUS WEATHER THIS AFTERNOON AND
EVENING.

THE THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY ALONG AND EAST OF
A JOES TO SELKIRK LINE. STORMS WILL MOVE RAPIDLY TO THE NORTH...HOWEVER
IF TRAINING OF STORMS OCCURS...AREAS OF HEAVY RAINFALL ARE POSSIBLE.
THUNDERSTORMS WILL CONTINUE INTO TONIGHT...ESPECIALLY NORTH OF
INTERSTATE 70.

IN ADDITION...STRONG SOUTHERLY WINDS WILL OCCUR ACROSS THE AREA
TODAY. THE STRONGEST WINDS WILL BE SOUTH OF THE INTERSTATE...
WHERE SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
BE POSSIBLE. ELSEWHERE WINDS WILL BE SUSTAINED AT 20 TO 30 MPH
WITH GUSTS OF UP TO 50 MPH. AREAS OF BLOWING DIRT MAY ALSO
DEVELOP...ESPECIALLY IN OPEN COUNTRY.

EXTREME FIRE WEATHER WILL EXIST THIS AFTERNOON IN THE SOUTHWEST
PORTION OF THE AREA...GENERALLY SOUTH OF A FLAGLER COLORADO TO
RUSSEL SPRINGS KANSAS LINE. LOW RELATIVE HUMIDITY COMBINED WITH
VERY STRONG WINDS WILL RESULT IN VERY DANGEROUS BURNING
CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SURFACE TROUGH REMAINS IN PLACE ACROSS THE TRI-STATE REGION
FRIDAY AND SATURDAY WITH DRY AND WINDY CONDITIONS ACROSS MAINLY
THE WESTERN PORTION OF THE FORECAST AREA WITH THUNDERSTORMS
ACROSS MAINLY THE EASTERN SECTIONS. ADDITIONAL CRITICAL FIRE
WEATHER CONDITIONS AND SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM
FRIDAY INTO SATURDAY AS A RESULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED.

JRM

In the hours before

Local storm report, May 22, 10:41 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
941 PM MDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     HAIL             3 S GOODLAND            39.31N 101.71W
05/22/2008  E1.75 INCH       SHERMAN            KS   TRAINED SPOTTER

0158 PM     HAIL             1 S GOODLAND            39.33N 101.71W
05/22/2008  E1.75 INCH       SHERMAN            KS   NWS EMPLOYEE

0200 PM     HAIL             GOODLAND                39.35N 101.71W
05/22/2008  E1.00 INCH       SHERMAN            KS   OFFICIAL NWS OBS

0200 PM     HAIL             GOODLAND                39.35N 101.71W
05/22/2008  E1.75 INCH       SHERMAN            KS   TRAINED SPOTTER

0225 PM     HAIL             11 N ATWOOD             39.97N 101.04W
05/22/2008  E1.00 INCH       RAWLINS            KS   TRAINED SPOTTER

            LATE REPORT

0231 PM     HAIL             9 N ATWOOD              39.94N 101.04W
05/22/2008  E0.75 INCH       RAWLINS            KS   TRAINED SPOTTER

0233 PM     NON-TSTM WND GST 4 S BURLINGTON          39.25N 102.27W
05/22/2008  M58.00 MPH       KIT CARSON         CO   ASOS

0235 PM     HAIL             4 E OAKLEY              39.13N 100.78W
05/22/2008  E1.25 INCH       GOVE               KS   EMERGENCY MNGR

0235 PM     HAIL             15 NW ST. FRANCIS       39.92N 102.00W
05/22/2008  E0.75 INCH       CHEYENNE           KS   TRAINED SPOTTER

0240 PM     TSTM WND GST     12 N GOODLAND           39.52N 101.71W
05/22/2008  M58.00 MPH       SHERMAN            KS   MESONET

0240 PM     NON-TSTM WND GST 9 NNE KIT CARSON        38.88N 102.73W
05/22/2008  M70.00 MPH       CHEYENNE           CO   MESONET

0240 PM     HAIL             4 E OAKLEY              39.13N 100.78W
05/22/2008  E1.25 INCH       GOVE               KS   EMERGENCY MNGR

0245 PM     HAIL             1 E ST. FRANCIS         39.77N 101.78W
05/22/2008  E0.75 INCH       CHEYENNE           KS   TRAINED SPOTTER

0247 PM     TORNADO          18 SW GOVE              38.78N 100.73W
05/22/2008                   GOVE               KS   STORM CHASER

            REPORT RELAYED FROM SPOTTER NETWORK

0252 PM     NON-TSTM WND GST 4 S BURLINGTON          39.25N 102.27W
05/22/2008  M60.00 MPH       KIT CARSON         CO   ASOS

0300 PM     NON-TSTM WND GST 9 NNE KIT CARSON        38.88N 102.73W
05/22/2008  M72.00 MPH       CHEYENNE           CO   MESONET

0304 PM     HAIL             12 S GRINNELL           38.95N 100.63W
05/22/2008  E1.75 INCH       GOVE               KS   LAW ENFORCEMENT

            STORM WAS ALSO ROTATING

0311 PM     HAIL             6 W GOVE                38.96N 100.60W
05/22/2008  E1.00 INCH       GOVE               KS   STORM CHASER

            REPORT RELAYED FROM THE SPOTTER NETWORK.

0319 PM     TORNADO          10 S GRINNELL           38.98N 100.63W
05/22/2008                   GOVE               KS   EMERGENCY MNGR

0345 PM     HAIL             BENKELMAN               40.05N 101.54W
05/22/2008  E0.88 INCH       DUNDY              NE   TRAINED SPOTTER

0348 PM     HAIL             5 N GRINNELL            39.20N 100.63W
05/22/2008  E2.00 INCH       SHERIDAN           KS   STORM CHASER

0359 PM     FLASH FLOOD      4 S GRINNELL            39.07N 100.63W
05/22/2008                   GOVE               KS   EMERGENCY MNGR

            WATER RUNNING OVER THE ROAD.

0400 PM     HAIL             3 E OAKLEY              39.13N 100.80W
05/22/2008  M1.50 INCH       GOVE               KS   LAW ENFORCEMENT

0401 PM     HAIL             2 SSE REXFORD           39.44N 100.73W
05/22/2008  E1.75 INCH       THOMAS             KS   TRAINED SPOTTER

0407 PM     NON-TSTM WND GST 4 S BURLINGTON          39.25N 102.27W
05/22/2008  M60.00 MPH       KIT CARSON         CO   ASOS

0414 PM     TORNADO          10 NW HOXIE             39.46N 100.57W
05/22/2008                   SHERIDAN           KS   LAW ENFORCEMENT

0420 PM     HAIL             1 NW GRINNELL           39.14N 100.64W
05/22/2008  M3.00 INCH       SHERIDAN           KS   TRAINED SPOTTER

            HAIL UP TO 3.5 IN. RELAYED FROM NSSL

0422 PM     NON-TSTM WND GST 4 S BURLINGTON          39.25N 102.27W
05/22/2008  M58.00 MPH       KIT CARSON         CO   ASOS

0425 PM     TORNADO          13 SW OBERLIN           39.69N 100.70W
05/22/2008                   DECATUR            KS   PUBLIC

0425 PM     HAIL             3 W MENLO               39.36N 100.78W
05/22/2008  E1.75 INCH       THOMAS             KS   TRAINED SPOTTER

            HEAVY RAIN

0430 PM     TSTM WND DMG     3 W GRAINFIELD          39.11N 100.53W
05/22/2008                   GOVE               KS   TRAINED SPOTTER

            SEMI BLOWN OVER ON I70. TIME ESTIMATED

0431 PM     TORNADO          3 NW GRAINFIELD         39.14N 100.51W
05/22/2008                   SHERIDAN           KS   STORM CHASER

0440 PM     TORNADO          3 SW OBERLIN            39.79N 100.57W
05/22/2008                   DECATUR            KS   STORM CHASER

            STORM CHASERS SAW TORNADO FROM 440 PM MDT TO 450 PM.

0440 PM     TORNADO          10 SW HOXIE             39.25N 100.57W
05/22/2008                   SHERIDAN           KS   TRAINED SPOTTER

0455 PM     TORNADO          OBERLIN                 39.82N 100.53W
05/22/2008                   DECATUR            KS   EMERGENCY MNGR

            MULTIPLE REPORTS OF A TORNADO. POSSIBLE DAMAGE IN OBERLIN

0501 PM     TORNADO          4 NW HOXIE              39.40N 100.49W
05/22/2008                   SHERIDAN           KS   NWS EMPLOYEE

            LARGE TORNADO NW OF HOXIE

0505 PM     TORNADO          7 NW HOXIE              39.43N 100.53W
05/22/2008                   SHERIDAN           KS   TRAINED SPOTTER

0513 PM     TORNADO          10 N UTICA              38.79N 100.17W
05/22/2008                   GOVE               KS   STORM CHASER

0514 PM     TORNADO          6 N OBERLIN             39.91N 100.53W
05/22/2008                   DECATUR            KS   LAW ENFORCEMENT

            PERSISTED FOR 10 MINUTES

0522 PM     TORNADO          1 S DRESDEN             39.61N 100.42W
05/22/2008                   DECATUR            KS   NWS EMPLOYEE

            2 TORNADOES. 1 EAST OF HIGHWAY 23, AND 1 WEST OF HIGHWAY
            23.

0532 PM     NON-TSTM WND GST 4 S BURLINGTON          39.25N 102.27W
05/22/2008  M62.00 MPH       KIT CARSON         CO   ASOS

0534 PM     NON-TSTM WND GST KIRK                    39.62N 102.60W
05/22/2008  M60.00 MPH       YUMA               CO   MESONET

0536 PM     TORNADO          3 NNE DRESDEN           39.66N 100.40W
05/22/2008                   DECATUR            KS   LAW ENFORCEMENT

0545 PM     HAIL             OBERLIN                 39.82N 100.53W
05/22/2008  M0.75 INCH       DECATUR            KS   CO-OP OBSERVER

0559 PM     TORNADO          E KANONA                39.80N 100.39W
05/22/2008                   DECATUR            KS   LAW ENFORCEMENT

0604 PM     HAIL             3 WSW GOVE              38.94N 100.54W
05/22/2008  M1.25 INCH       GOVE               KS   TRAINED SPOTTER

0606 PM     FUNNEL CLOUD     8 N OAKLEY              39.24N 100.85W
05/22/2008                   THOMAS             KS   LAW ENFORCEMENT

0618 PM     HAIL             3 S PARK                39.07N 100.36W
05/22/2008  E0.75 INCH       GOVE               KS   TRAINED SPOTTER

0627 PM     TSTM WND DMG     3 N LEBANON             40.09N 100.28W
05/22/2008                   RED WILLOW         NE   TRAINED SPOTTER

            LIGHT POLES SNAPED AND GARAGE DESTROYED. TIME ESTIMATED.

0637 PM     HAIL             8 N QUINTER             39.18N 100.23W
05/22/2008  E1.00 INCH       SHERIDAN           KS   TRAINED SPOTTER

0639 PM     HAIL             15 S NORTON             39.62N 99.89W
05/22/2008  E1.75 INCH       NORTON             KS   TRAINED SPOTTER

            POWER OUTAGES ALSO REPORTED.

0648 PM     HAIL             12 S NORTON             39.66N 99.89W
05/22/2008  E0.88 INCH       NORTON             KS   TRAINED SPOTTER

            HEAVY RAIN AND WIND GUSTS TO 50 MPH ALSO REPORTED.

0719 PM     FLOOD            NORTON                  39.84N 99.89W
05/22/2008                   NORTON             KS   STORM CHASER

            STREET FLOODING IN DOWNTOWN NORTON. WATER UP TO 1 FOOT
            DEEP. REPORT RELAYED FROM SPOTTER NETWORK.

0719 PM     TSTM WND GST     4 ENE DENSMORE          39.66N 99.67W
05/22/2008  M58.00 MPH       NORTON             KS   STORM CHASER

            REPORT RELAYED FROM SPOTTER NETWORK.

0728 PM     HAIL             ALMENA                  39.89N 99.71W
05/22/2008  E1.75 INCH       NORTON             KS   TRAINED SPOTTER

            ALONG WITH 50 TO 60 MPH WINDS

0731 PM     HAIL             3 E ALMENA              39.89N 99.65W
05/22/2008  E2.50 INCH       NORTON             KS   TRAINED SPOTTER

&&

SJOHNSON
Local storm report, May 22, 11:35 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1035 PM MDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       1 E HILL CITY           39.37N 99.83W
05/22/2008  M2.90 INCH       GRAHAM             KS   CO-OP OBSERVER

&&

JMARTIN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:09 PM CDTHigh Wind WarningGLDGreeley, Logan, Sherman, Wallace, Wichita4 hr
May 22, 7:14 PM CDTTornado WarningGLDDecatur48 min
May 22, 7:16 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas59 min
May 22, 7:20 PM CDTTornado WarningGLDGraham, Norton, Sheridan44 min
May 22, 7:42 PM CDTAreal Flood WarningGLDDecatur, Gove, Graham, Norton, Sheridan6 hr
May 22, 7:56 PM CDTTornado WarningGLDNorton49 min
May 22, 8:18 PM CDTSevere Thunderstorm WarningGLDGove, Graham, Norton, Sheridan57 min
May 22, 8:43 PM CDTSevere Thunderstorm WarningGLDNorton20 min
May 22, 8:59 PM CDTTornado WarningGLDGraham38 min
May 22, 9:47 PM CDTSevere Thunderstorm WarningGLDGraham58 min
May 22, 10:13 PM CDTSevere Thunderstorm WarningGLDGraham, Norton47 min
May 22, 11:01 PM CDTSevere Thunderstorm WarningGLDGraham41 min
May 23, 4:41 AM CDTRed Flag WarningGLDGreeley, Wallace, Wichita16 hr
May 23, 4:51 AM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace39 min
May 23, 8:07 AM CDTSevere Thunderstorm WarningGLDDecatur53 min
May 23, 9:39 AM CDTSevere Thunderstorm WarningGLDRawlins21 min
May 23, 11:47 AM CDTFlash Flood WatchGLDDecatur, Gove, Graham, Logan, Norton, Rawlins and 2 more17 hr
May 23, 1:19 PM CDTAreal Flood WarningGLDRawlins18 hr
May 23, 1:54 PM CDTSevere Thunderstorm WarningGLDRawlins, Thomas66 min
May 23, 2:53 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins67 min
May 23, 2:58 PM CDTAreal Flood WarningGLDDecatur18 hr
May 23, 3:02 PM CDTSevere Thunderstorm WarningGLDGove58 min
May 23, 3:11 PM CDTTornado WarningGLDGove64 min
May 23, 3:37 PM CDTSevere Thunderstorm WarningGLDDecatur, Gove, Sheridan38 min
May 23, 4:07 PM CDTTornado WarningGLDGove, Graham, Sheridan53 min
May 23, 4:08 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas67 min
May 23, 4:33 PM CDTSevere Thunderstorm WarningGLDGove, Sheridan, Thomas42 min
May 23, 4:44 PM CDTFlash Flood WarningGLDGove, Sheridan6 hr
May 23, 4:52 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas, Wichita38 min
May 23, 4:52 PM CDTTornado WarningGLDDecatur, Graham, Norton, Sheridan53 min
May 23, 5:15 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas60 min
May 23, 5:15 PM CDTTornado WarningGLDGove60 min
May 23, 5:19 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Thomas26 min
May 23, 5:26 PM CDTTornado WarningGLDThomas10 min
May 23, 5:42 PM CDTSevere Thunderstorm WarningGLDGove, Sheridan, Thomas24 min
May 23, 5:44 PM CDTSevere Thunderstorm WarningGLDDecatur, Sheridan61 min
May 23, 5:49 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita26 min
May 23, 6:06 PM CDTSevere Thunderstorm WarningGLDRawlins39 min
May 23, 6:10 PM CDTTornado WarningGLDGove, Graham, Sheridan65 min
May 23, 6:17 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas42 min
May 23, 6:25 PM CDTSevere Thunderstorm WarningGLDDecatur, Norton, Sheridan52 min
May 23, 6:31 PM CDTTornado WarningGLDDecatur, Graham, Sheridan44 min
May 23, 6:32 PM CDTSevere Thunderstorm WarningGLDRawlins21 min
May 23, 6:36 PM CDTTornado WarningGLDWallace24 min
May 23, 6:41 PM CDTSevere Thunderstorm WarningGLDGove34 min
May 23, 6:58 PM CDTTornado WarningGLDGraham, Sheridan62 min
May 23, 2:20 PM CDTSevere Thunderstorm WarningGLDRed Willow55 min
May 23, 3:16 PM CDTSevere Thunderstorm WarningGLDHitchcock, Red Willow59 min

Nearby

Wind Advisories in Kansas, 2008Wind Advisories in Colorado, 2008Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.